Skip to Content

Can you take st john's wort and fluoxetine together?

Responses (2)

7 Oct 2013

Interactions between your selected drugs

fluoxetine ↔ st. john's wort
Applies to: fluoxetine, st. john's wort
Talk to your doctor before using FLUoxetine together with St. John's wort. Combining these medications can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. You should contact your doctor immediately if you experience these symptoms while taking the medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

Other drugs that your selected drugs interact with

Expand...

8 Oct 2013

NEVER take St John's wart and fluoxetine together!!

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

St. John's Wort - how long and how regular till any effect can be expected?

SSRIs don't work until taken, regularly, for a while (generally at least two weeks). Is this true for St John's Wort too?

1 answer 8 Dec 2009

St. John's Wort - does st johns wort cause weight gain?

Unexplained gain of 7-10 lbs in 1 month. I have never had a weight problem? I also have feelings of bloating and distended stomach. I am a healthy 48 ...

1 answer 27 Jul 2010

How safe is interacting tylenol and St. John's Wort?

I take 650mg tylenol painkillers and St. John's Wort everyday. Then occasionally I drink beer and energy shots. Is all this safe?

1 answer 3 Apr 2012

St. John's Wort - How long does it take to flush out st johns wort out of your system!!! I only took

... it for 3weeks 300mg pills and I got very bad side affects crazy vertigo. It scared me! I stoped taking it. It's been 2weeks now and I'm ...

1 answer 18 Jun 2014